Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 11, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jun 28, 2008, 3:52 AM CDT for 19 counties in Nebraska; 4 counties in Iowa. It took effect at Jun 28, 2008, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 3:52 AM CDT (08:52 UTC)
- In effect from
- Jun 28, 2008, 10:00 AM CDT
- Expired
- Jun 28, 2008, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 23 counties
Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 27, 2:54 PM CDT, 12 hours 58 minutes earlier.
Area forecast discussion, Jun 27, 2:54 PM CDT, 12 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 254 PM CDT FRI JUN 27 2008 .DISCUSSION... SHORT TERM FORECAST CONCERNS WILL BE THE WEATHER ASSOCIATED WITH THE CLOSED LOW MOVING INTO ND AND DROPPING SOUTHEAST INTO UPR MISSISSIPPI VALLEY REGION THROUGH TONIGHT...BREEZY AND COOLER FOR SATURDAY. PER THE UA MAPS FROM THIS MORNING...THERE WAS AN 80KT JET DIVING SE INTO MT. THE LEFT EXIT REGION OF THE JET...COMBINED WITH SOME WEAK SHORTWAVE TROF ENERGY AND RESIDUAL MOISTURE...ALONG WITH THE SFC CD FNT IS ENOUGH TO PRODUCE A LINE OF THUNDERSTORMS AROUND ONL AND ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THIS LINE. THE LATEST SFC ANALYSIS HAD ONE BOUNDARY SOUTH OF NEBRASKA CITY...A WINDSHIFT WEST OF FREMONT WITH THE COOLER AIR AT ONL AND ANOTHER COLD FRONT MORE CLOSELY ASSOCIATED WITH THE SFC LOW IN MN TRAILING BACKING TOWARD PIERE SD. MUCH DRIER SFC DEWPOINTS IN THE LOWER 50S WERE NOTED AT ANW. THE JET SHOULD SWING THROUGH QUICKLY THIS AFTERNOON...HOWEVER THERE DID APPEAR TO BE SOME LINGERING UPR LVL DIV THIS EVENING. THE DEEPER MOISTURE SHIFTS SOUTHEAST ACRS THE CNTRL AND SE PARTS OF THE CWA BY 00Z AND OUT OF THE CWA BTWN 03Z- 06Z. WILL CONTINUE WITH THUNDERSTORMS...EARLY THIS EVENING...AND THEN DECREASE THE TSRA FROM N TO SOUTH BY 06Z. THERE IS A SEVERE WEATHER THREAT WITH SOME OF THE STORMS. ALTHOUGH THE ORGANIZED SEVERE STORMS SHOULD BE FARTHER SOUTH WHERE TEMPS ARE WARMING INTO THE UPR 80S WITH DEWPOINTS AROUND 70...SOME OF THE STORMS IN OUR CWA COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. MLCAPES ARE BTWN 1000 AND 2000 AND HAVE LESS OF A CAP OVR THE SW QUARTER OF THE CWA. 0-6KM SHEAR OF 40 TO 50KT IS MORE THAN ENOUGH DEEP LAYER SHEAR FOR SUPERCELLS. THERE ALSO SEEMS TO BE SOME H85 MOISTURE POOLING OVR THE SW CWA. DUE TO THE HIGH PW AHEAD OF THE FNT HEAVY RAIN WILL ALSO BE POSSIBLE.THE CLOSED LOW IS STILL MOVING THRU THE UPR MIDWEST OVERNIGHT AND INTO SATURDAY...HOWEVER...PRECIP SHOULD HOLD TO THE N AND E OF THE FCST AREA. THIS MAY NEED TO BE WATCHED FOR SATURDAY...AS DO EXPECT SOME CLDS TO WORK THEIR WAY INTO THE ERN PARTS OF THE CWA SATURDAY. THINK THERE WILL BE GOOD MOMENTUM TRANSFER SATURDAY...SO HAVE WINDS IN THE BREEZY/WINDY CATEGORY. SUNDAY WE REMAIN UNDER THE INFLUENCE OF CYCLONIC FLOW AND COOLER TEMPERATURES WITH HIGH PRES BUILDING IN. SFC WINDS BECOME LIGHT AND VARIABLE AND CONTINUE THAT WAY THROUGH MONDAY. HIGHS SATURDAY AND SUNDAY IN THE UPR 70S TO LOWER 80S...THEN CLOSER TO NORMAL MONDAY WITH HIGHS IN THE LOWER TO MID 80S. FOR THE EXTENDED...STARTING MONDAY NIGHT. THE MID TROPOSPHERIC TROF IS OVR THE EASTERN THIRD OF THE U.S. WITH A MID LEVEL RIDGE OVR THE WESTERN U.S. IN BETWEEN...WE ARE JUST STARTING TO GET BACK INTO RETURN S FLOW. THE DEEPER MOISTURE COMBINED WITH A SHORTWAVE TROF IN NORTHWEST FLOW ALOFT AND HEATING DURING THE DAY IS ENOUGH TO INCLUDED A LOW POP FOR TSRA DUE TO COVERAGE. WITH THE SHORTWAVE STILL MOVING THRU OVERNIGHT NIGHT...LEFT SLIGHT CHANCES IN. WEDNESDAY...A STRONG TROF OVR CANADA EXTENDS INTO THE NRN PLAINS AND BRINGS A CDFNT INTO THE CWA. THE STRONGER DYNAMICS APPEAR TO THE EAST OF THE FCST AREA...HOWEVER...THERE SHOULD BE ENOUGH FORCING AND MOISTURE COMBINED WITH DAYTIME HEATING TO LEAVE IN SCT TSRA WED AND WED NIGHT. THE GFS IS SLOWER WITH THE FRONTAL PASSAGE THUS HOLDING ON TO THE TSRA INTO THUR AND THUR NIGHT. FOR NOW HAVE MOSTLY DRY THU AND FRI...BUT DID LEAVE IN A LOW POP LNK SOUTHWEST DEPENDING ON HOW FAR SOUTH INTO KS THE BOUNDARY IS PUSHED. HIGHS MOSTLY 85 TO 90 WITH LOWS MOSTLY IN THE 60S. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK...THROUGH 28/18Z. SFC CDFNT WILL BE MOVG SEWD ACRS THE FCST SITES THIS AFTN AND EVE. -TSRA PSBL FM 20Z TO 05Z AT ALL TAF SITES. CIGS SHUD BE ARND BKN-OVC040 IN THUNDERSTORM ACTVTY THAT MOVS ACRS. CDFNT MOVS ACRS TNGT AND AFT 06Z SKIES BCM PRIMARILY CLR ACRS THE RGN. SKIES ON SAT MRNG ARE XPCD TO BE SCT250 WITH NW WNDS OF 15 TO 20 KTS IN THE MRNG. AFT 18Z...GUSTS COULD BE BTWN 20-30KTS && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY/SMITH
Hazardous weather outlook, Jun 27, 12:06 PM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1206 PM CDT FRI JUN 27 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1206 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF AN ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE AREA WOULD BE GENERALLY SOUTH OF A HARLAN TO OMAHA TO SEWARD LINE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WILL BE DROPPING SOUTHEASTWARD ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MUCH OF THE REGION TUESDAY AFTERNOON...AND CONTINUING THROUGH WEDNESDAY NIGHT. LATER HAZARDOUS WEATHER OUTLOOKS WILL BETTER DEFINE THE THREAT OF ANY SEVERE WEATHER WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS MAY NEED TO BE ACTIVATED LATER TODAY ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SMITH
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.